Another finasteride sufferer based in UK

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? UK

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google search

What is your current age, height, weight? 46, 186 cm, 105 kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg/day

What condition was being treated with the drug? Hair loss

For how long did you take the drug (weeks/months/years)? 18 days

How old were you, and WHEN (date) did you start the drug? 46

How old were you when you quit, and WHEN (date) did you quit? 46

How did you quit (cold turkey or taper off)? cold turkey

How long into your usage did you notice the onset of side effects? 10 days

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
[x ] Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Vitamin D

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Hi all. I took finasteride for 18 days starting from Christmas time back in 2019 and shortly after noticed some strange twitching in my toes and my sperm became waterlike. Then few days later I experienced a pain in my testicles and decided to stop taking finasteride as I already found some videos on Youtube where people were complaining about impotence.

Few days after I stopped taking finasteride I started to feel very tired and then one day I woke up with severe brain fog, tinnitus and severe panic attack. I even called 111 to tell them how I felt, but they just said I needed to book a non urgent appointment with my doctor. The second day was pretty scary too. I experienced my first episode of depression or whatever it’s called when I had extremely painful emotional experience. I remember I walked out from the house and was scared to go inside. I went to buy cigarettes even though I stopped smoking many years ago. I called my friends and was telling them about my panic attack. Eventually I got home and managed to sleep, but had horrible nightmares.

I went to work the next day and felt that I was in some sort fog. I could not do basic things and even simple tasks were very challenging. One of my customers started to question some numbers and I had a panic attack again. I called my boss and told him about my experience, but continued working.
Since then I live in a constant brain fog, have emotional bluntness and annoying tinnitus.
Since then I have daily depressive periods, especially in the morning, when I lose the will to live and have extreme sadness. When I do not feel sad, I am just emotionally dead person, feels like as if I have been lobotomised.

Sexually I cant perform as I did before taking finasteride. The pain in my testicles comes and goes and they have decreased in size. I personally do not care about my sexual life anymore. I just want my mind and my emotions back. I stopped my studies as I lost any ability to concentrate. I used to take blood pressure medication, such as Amlodipine and Losartan, but noticed that they negatively affect my depression, so I stopped taking them. I do not know if it’s because I stopped taking them, or because of PFS, but I quite often feel the pain in my heart and also tingling sensations in my fingers.

I went though a lot of information on this forum, but the posts are rather disheartening than encouraging. I saw my doctor, she would not have have a clue. I change her for another GP, and he was a bit more understanding. He sent me for a blood test and then they found out that my Vitamin D levels were lower than minimum, so prescribed strong Vitamin D doses, 20000 units per day. Testosterone levels were low as well. I also asked him to send me to a specialist who I am going to see in May.

Let’s see…

2 Likes

Hi @telpek. I can very much relate to the experience you’re currently going through; it sounds very similar to what I and many others here have gone through after crashing. Not particularly caring about the sexual side effects when considered against the horrendous impact of the neurological and mental side effects is a sentiment not uncommon here and one I had myself in the months after crashing.

Speaking for myself here but I can tell you that the depression, anhedonia and lack of emotion have improved for me. However, it did take at least six months for these improvements to properly begin. It appears that most patients experience improvements to a variable degree after the first 6 - 12 months. Please try to bear this in mind when things get really tough.

You might want to be cautious when supplementing Vitamin D. Another member here has stated he worsened his condition significantly with it

He took a big dose but its worth bearing in mind. Others have reported problems when supplementing it. Low Vitamin D levels are a common observation in PFS patients.

My testosterone levels almost halved after crashing. Around 8 months after crashing my levels came back up to reasonable numbers, though my estrogen remained significantly higher than pre-Finasteride readings. You should be cautious before trying TRT or something similar, many have had no change in symptoms or worsened themselves going that route.


Please have a read of this thread

Once three months have passed since your last dose, please participate in our Post-Drug Syndrome Patient Survey.

The data generated will help to characterize the condition(s) that have come to be known as PFS, PAS and PSSD, along with several other persistent syndromes resulting from various substances.
The survey can be accessed through the bar-graph icon at the top of your screen after you have posted a member story, and remember, the survey can be halted at any time and continued at a later time/date.

Welcome to the forum and thanks for taking the time to share what has happened to you here.

3 Likes

@Tzinkman
Thank you! I will have a read

1 Like

Hi @telpek , I am so sorry for what you are going through. So many of us, too many of us are going through similar effects. I would like to share a couple of things with you as well. 1st, you are not alone in this, we are a community and together we will get through this. I would like to echo @Tzinkman by saying vitamin D was no friend to my symptoms and I no longer take any supplements at all. Also, even though it’s been a rollercoaster, there are many things many of us have done with good results. Here are a few that I have had success with. Stress is not my friend. Try and manage this as it feeds PFS. There are a lot of great people in this community who by letting me know I wasn’t alone in this helped me ease being despondent. There are many good days to come. Breathe. A keto diet has helped my energy and overall feeling like crap. Some days I fast and I have much energy… Exercise daily or as you can tolerate. Cardio and weights have really helped brain fog for me. Swimming makes me feel normal and taking showers can help me avoid a crash. On bad days I use diversions like movies to sidetrack me. You will find stories of success. You are still pretty new in this, although this is life changing, it does not define you. Share with us things you are doing that helps you as well as things that don’t. Your story is important. You are important.

Thank you very much, Akiyah!. I will keep you updated!

1 Like